Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 163, NWS Wilmington, NC

August 25, 2000Georgetown County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 25, 2000, 2:41 AM EDT for Georgetown County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2000, 2:41 AM EDT (06:41 UTC)
Expired
Aug 25, 2000, 3:20 AM EDT
In force
39 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Georgetown County, SC

The radar

The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 6.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2000-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2000-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3304 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 250643
SVRILM
SCC043-250720-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
241 AM EDT FRI AUG 25 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 320 AM EDT

* AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BROOKGREEN GARDENS...OR ABOUT 5 MILES WEST
  OF MURRELLS INLET...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   BROOKGREEN GARDENS AT 250 AM EDT
   MURRELLS INLET AT 255 AM EDT

OTHER THUNDERSTORMS WITHIN GEORGETOWN COUNTY WILL HAVE THE POTENTIAL
TO DEVELOP INTO SEVERE ONES THROUGH 320 AM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.

$$

.END

LAT...LON 3367 7920 3350 7928 3338 7915 3357 7900
          3358 7908

DCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:35 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 25, 1:35 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
135 AM EDT FRI AUG 25 2000

5H S/W TO INTERACT WITH SFC BNDRY TODAY ALLOWING THE 50 POPS TO
CONTINUE. THIS S/W AND ADDITIONAL ONES UPSTREAM WILL KEEP A MODEST
AMPLITUDE TROF CARVED ACROSS THE EAST COAST THRU THIS FCST PERIOD.
DEEPEST MOISTURE TO MOVE S AND E OF THE FA BY 00Z SAT PER MODEL TIME
SECTIONS. PLENTY OF LOW LEVEL MOISTURE REMAININGG ACROSS THE FA THRU
THE REMAINDER OF THE PERIOD. WILL LOWER POPS TO 20/30 TONIGHT WITH A
MUCH WEAKER VORT PROGGED TO MOVE ACROSS THE FA IN COMBINATION WITH
5H PROGGED TEMPS AROUND -10. FOR SAT...QUITE A BIT OF VORT NOISE BUT
MODELS DO HINT OF ANOTHER WEAK S/W MOVG ACROSS FA DURG THE DAY SAT.
MODEST INSTAB AND CAPE ALONG WITH 5H TEMP AT -9 WILL SPELL A 20 POP.
FOR THE EXTENDED...NEXT MORE ORGANIZED SHOT OF PCPN WILL BE MON AS
NEXT MID-LEVEL S/W MOVES TO THE MID-ATLANTIC COAST.

TEMPS...MORE CLDS AND PCPN THAN INSOLATION TODAY SHULD KEEP MAX
TEMPS CLOSER TO FAN VALUES OR LESS. 1000-7H THICKNESS TO DECREASE
AFTR FRNTL PASSAGE...AND WILL RESULT IN LOWER MAXES FOR SAT THAN
WHAT GUIDANCE IS INDICATING. GUIDANCE FOR MIN TEMPS LOOK FINE.

CWF...SURFED DEBBY SWELLS ON THU AND DEFINITELY 6 FT BREAKERS
ROLLING IN. LATEST OBS INDICATE THRESHOLDS FOR SCA CONTINUE FOR
SEAS. SINCE SOURCE REGION OF SWELLS GONE...SHULD SEE A DECREASE
TODAY. THE OTHER MAIN PROBLEM WILL RESIDE IN TIMING OF WND DIR
CHANGES AS THE SFC FRNTL BNDRY PUSHES THRU. WILL TAKE FRNT INTO THE
OFFSHORE WATERS BY 12Z SAT...ALLOWING WNDS TO BECOME NE 10-15 KT ON
SAT.

PRELIM NUMBERS...
ILM TE 086/071 085/069 087 11532
FLO TB 087/069 087/067 089 11522
MYR TE8 086/072 084/071 085 11532

.ILM...SMALL CRAFT ADVISORY SURF CITY NC TO SOUTH SANTEE SC.

DCH

In the hours before

Local storm report, Aug 24, 9:17 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
917 PM EDT THU AUG 24 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
u
0835 PM    TEMPERANCE HILL           NC   WIND DAMAGE
08/24/00   MARION                         TRAINED SPOTTER REPORTED
                                          POWER LINES DOWNED.

RAN
Local storm report, Aug 24, 9:53 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
953 PM EDT THU AUG 24 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    QUIMBY                    SC   WIND DAMAGE
08/24/00   FLORENCE                       LAW ENFORCEMENT REPORTED
                                          TREES DOWN ON A RESIDENCE.
                                          TREES ALSO REPORTED DOWN ON
                                          WILLIAMSBURG ROAD.

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:18 PM EDTSevere Thunderstorm WarningILMDillon, Marion27 min
Aug 24, 8:57 PM EDTSevere Thunderstorm WarningILMFlorence48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.